Singular Perturbation Theory for Piecewise-Linear Systems With Random Inputs

B. S. Heck, A. H. Haddad

Research output: Contribution to journalArticlepeer-review

Abstract

The effect of random inputs on a continuous piecewise-linear singularly perturbed system is investigated in this paper. Reduced-order models are developed for a second-order system (one fast and one slow variable) which has a random input. It is shown that the solutions of the reduced-order models approximate the actual solutism with differences in probability density functions of order 0(m 5) (in a distributional sense). For the special case of a system which is linear in the fast variable, it is shown that the mean-squared error between the approximate and actual solutions in the fast time scale is of order 0(m). An outline is provided for the extehsion of the results to the vector variable case.

Original languageEnglish (US)
Pages (from-to)273-289
Number of pages17
JournalStochastic Analysis and Applications
Volume7
Issue number3
DOIs
StatePublished - Jan 1989

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Singular Perturbation Theory for Piecewise-Linear Systems With Random Inputs'. Together they form a unique fingerprint.

Cite this